Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Embedding $ L\sp{1}$ in $ L\sp{1}/H\sp{1}$


Author: J. Bourgain
Journal: Trans. Amer. Math. Soc. 278 (1983), 689-702
MSC: Primary 46E30; Secondary 42A99, 46B25, 60G46
DOI: https://doi.org/10.1090/S0002-9947-1983-0701518-9
MathSciNet review: 701518
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that $ {L^1}$ is isomorphic to a subspace of $ {L^1}/{H^1}$. More precisely, there exists a diffuse $ \sigma $-algebra $ \mathfrak{S}$ on the circle such that the corresponding expectation $ {\mathbf{E}}:{H^\infty } \to {L^\infty }({\mathbf{C}})$ is onto. The method consists in studying certain martingales on the product $ {\prod ^{\mathbf{N}}}$.


References [Enhancements On Off] (What's this?)

  • [1] A. Bonami, Étude des coefficients de Fourier des fonctions de $ {L^p}(G)$, Ann. Inst. Fourier (Grenoble) 20 (1970), 335-402. MR 0283496 (44:727)
  • [2] J. Bourgain, On the embedding problem of $ {L^1}$ in $ {L^1}/{H^1}$, Bull. Soc. Math. Belg. 34 (1982), 187-194. MR 682996 (84d:46049)
  • [3] J. Bourgain and H. P. Rosenthal, Applications of the theory of semi-embeddings to Banach space theory, preprint. MR 707202 (85g:46018)
  • [4] J. Bourgain, New Banach space properties of the disc algebra and $ {H^\infty }$, Acta Math. (to appear). MR 736210 (85j:46091)
  • [5] J. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [6] J. Garnett and P. Jones, The distance in $ BMO$ to $ {L^\infty }$, Ann. of Math. (2) 108 (1978), 373-393. MR 506992 (80h:46037)
  • [7] A. Garsia, Martingale inequalities, Math. Lecture Notes, Benjamin, New York, 1973. MR 0448538 (56:6844)
  • [8] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces, Vol. I, Ergeb. Math. Grenzgeb., no. 92, Springer-Verlag, Berlin and New York, 1977. MR 0415253 (54:3344)
  • [9] A. Pelczysnki, Banach spaces of analytic functions and absolutely summing operators, CBMS Regional Conf. Ser. in Math., no. 30, Amer. Math. Soc., Providence, R.I., 1976.
  • [10] E. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press., Princeton, N.J., 1970. MR 0290095 (44:7280)
  • [11] -, Classes $ {H^p}$, multiplicateurs et fonctions de Littlewood-Paley, C.R. Acad. Sci. Paris Sér. A 263 (1966), 716-719; 780-781. MR 0225098 (37:695a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E30, 42A99, 46B25, 60G46

Retrieve articles in all journals with MSC: 46E30, 42A99, 46B25, 60G46


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0701518-9
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society